Acne Archives

hormones, the pill, and acne

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

hormones, the pill, and acne

Posted by
Esther on April 24, 2001 at 09:09:13:

I have been on the pill for about 10 years. One of the reasons I went on the pill is that I hoped it would improve the acne that I began getting at about age 18 (I'm now 28 years old). The pill does not help and neither has the many topical presciptions or oral antibiotics that I have tried (at least not for a signficant length of time). The acne is almost certainly hormonal. It is worst just before my period and clearest during my period.
Assuming that hormones are to blame, is there anything else that I can try? My dermatologist suggested Accutane, but I don't really want to resort to this drug.



Re: hormones, the pill, and acne

Posted by R. on April 24, 2001 at 15:28:40:

In Reply to: hormones, the pill, and acne posted by Esther on April 24, 2001 at 09:09:13:

Take 50 mg a day B6 as it is said to be very helpful for women who get acne related to their cycles. I would take whole B vitamin complex to maintain balance.

Also consider mega doses of B5 (pantothenic acid). It helps many. Search for it on this board and other places.

Effective relaxation (called SR - skilled relaxation - on this site) is effective in restoring hormonal balance.

There are many things that disrupt endocrine function: candida overgrowth, refined carbs, pollutants, etc. Taking vitamins will not address the reason of your problems, but it may be a good thing to do for short term results. Then you can address the causes. Liver/gallbladder cleanses have helped many. Kidneys must work properly to get rid of toxins.

Follow Ups:


Re: hormones, the pill, and acne (Archive.)

Posted by Walt Stoll on April 26, 2001 at 15:46:55:

In Reply to: hormones, the pill, and acne posted by Esther on April 24, 2001 at 09:09:13:

Hi, Esther.

Listen to R. (Thanks, R!)

Persistant acne is ALWAYS related to a hormone imbalance due to chronic stress's effect on the hypothalamus. FIRST, you need to understand what we are talking about by reading all the archives about acne.

Next. accutane is a great drug as a last resort IF the individual is fully educated about the risk/benefit ratio. The problem is that it is frequently prescribed as the first choice.

Get smart first and THEN make you choice.

Let us know what you learn.

Walt



Re: hormones, the pill, and acne (Archive.)

Posted by boy on May 07, 2001 at 17:38:01:

In Reply to: Re: hormones, the pill, and acne (Archive.) posted by Walt Stoll on April 26, 2001 at 15:46:55:

I think its great that you are encouraging people to make educated decisions about the things they are putting into their bodies! I have a very hard time relaxing. Ive used bio-feedback and self-hypnosis, self-imaging in the past but find that right now i am on ALERT status in my head all the time....so its hard for me to relax. I am trying though, and my diet is great. Keep up the good work with the site..and thanks to everyone who contributes!

Follow Ups:


[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!